Without going into too much detail, I had a TURP done about 18 months to remove some infected tissue. It left with three new problems:
a. UI: This was fixed with botox injections. Also have some SI, but it's minor enough to live with, at least right now.
b. If I empty completely I get a spasm-like pain that is all of 9-10 on a 10 pt. scale. Fortunately it is short-lived (15 seconds to a minute) and I can control it by not emptying. I don't know exactly where this pain is, but I know it's somewhere in my bladder or prostate. I feel it more in my lower belly than in my perineum.
c. Too explicit to talk about here, but it's also a pain issue.
My original urologist tried me on just about all OAB medications: Detrol, Ditropan, Enablex, etc. My current urologist had me try Flomax, even though I don't have a flow problem. As I said, the Botox fixed my UI, but has done nothing for this pain. (It was injected only into the front wall of my bladder.)
I have developed a theory, but I'm having trouble getting her (my urologist) to really listen. As part of the TURP, I know at least some of my bladder neck was removed. I'm wondering if, when I empty, my bladder neck gets the signal to close, but some afferent nerve endings were removed and are not present to tell my micuration center that it has closed, so my bladder neck continues to squeeze, causing the painful spasms. (I'm wondering if this is also causing problem "3.") Is this even possible? Anyone have ideas for places I could look to gather info for her?
I am not a urologist, so my insight into this question is limited.
The medications you have tried are a standard approach to conservative therapy.
Although possible, I am not aware that the scenario you described being a common complication of the TURP.
You can consider a cystoscopy to further evaluate the lower GU tract. Imaging with a transrectal ultrasound can determine whether there is a residual abscess.
I would also send the urine off for analysis and culture.
Obtaining another opinion, preferably at a major academic medical center, can be considered if the symptoms continue.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.